Narrow Results Clear All
- Communication Improvement 2
- Culture of Safety 1
- Error Reporting and Analysis 2
- Human Factors Engineering 3
- Logistical Approaches 1
- Policies and Operations 1
- Quality Improvement Strategies 4
- Teamwork 1
- Technologic Approaches 2
- Device-related Complications 2
- Discontinuities, Gaps, and Hand-Off Problems 2
- Medication Safety 9
- Nonsurgical Procedural Complications 1
Search results for "Newspaper/Magazine Article"
Mix-ups between epidural analgesia and IV antibiotics in labor and delivery units continue to cause harm.
ISMP Medication Safety Alert! Acute Care Edition. October 4, 2018;23:1-4.
Increased urgency to prevent maternal mortality has uncovered various factors that diminish safety. This newsletter article reports on incidents involving the accidental misuse of epidural analgesia and intravenous antibiotics in labor and delivery care, describes contributing factors (e.g., health technology missteps, barcoding mistakes, and look-alike medications), and offers improvement strategies to mitigate harm.
ISMP Medication Safety Alert! Acute Care Edition. June 19, 2014;19:1-5.
This newsletter article reports results of a survey indicating when and why intravenous (IV) medications are unnecessarily diluted and makes recommendations to prevent this practice, such as including instructions in the medication administration record regarding dilution and educating nurses about risks. Medications were frequently diluted, which may lead to mislabeled syringes, IV medication contamination, and dosing errors.
Wright J. Nursing Times. 2013;109:11-14.
This record review study found that omitted doses of antimicrobial medications occur frequently in hospital settings in the United Kingdom.
Shah-Mohammadi AR, Gaunt MJ. PA-PSRS Patient Saf Advis. September 2013;10:85-91.
Analyzing data submitted to the Pennsylvania Patient Safety Reporting System, this piece identifies incidents in which liquid oral medications were administered intravenously and recommends prevention strategies.
Diamond F. Manag Care. July 2013;22:30-32.
Fatal PCA adverse events continue to happen...better patient monitoring is essential to prevent harm.
ISMP Medication Safety Alert! Acute Care Edition. May 30, 2013;18:1-3.
ISMP Medication Safety Alert! Acute Care Edition. February 23, 2012;17:1,3-4.
This newsletter piece reviews smart infusion pump errors and makes recommendations to prevent them.
ISMP Canada Safety Bulletin. July 31, 2011;11:1-2.
This announcement reports on mistaken intravenous administration of breast milk and provides recommendations to prevent parenteral administration of enteral nutrition.
Hayden AC, Lanoue ET, Still CJ. Patient Saf Qual Healthc. July/August 2011;8:12-20.
This piece describes how reliability science can be applied to barcoded medication administration (BCMA) and discusses the results of one hospital's AHRQ-funded BCMA project.
Nursing Times. April 1, 2011.
This news article discusses medication safety risks for hospitalized diabetes patients.
Crocker C. Nurs Times. 2009 Nov 24;105:12-15.
This article tracks the care of a United Kingdom National Health Service patient and identifies several areas for process improvement to ensure safe medication delivery.
Weber T, Ornstein C. Los Angeles Times. April 12, 2005.
This article reports on a death that occurred at the Martin Luther King Jr./Drew Medical Center after a patient's deteriorating vitals signs went unnoticed.